Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 82, NWS Milwaukee, WI

June 28, 2006Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 28, 2006, 6:00 PM CDT for Waukesha County, Wisconsin. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2006, 6:00 PM CDT (23:00 UTC)
Expired
Jun 28, 2006, 6:45 PM CDT
In force
45 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 21 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:02 PM CDTHAIL 0.251 N Oconomowoc, WI
Jun 28, 6:08 PM CDTHAIL 0.51 N Oconomowoc, WI
Jun 28, 6:08 PM CDTHAIL 0.88Oconomowoc, WI
Jun 28, 6:10 PM CDTHAIL 0.751 N Oconomowoc, WIESTIMATED WIND GUST OF 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 282300
SVRMKX
WIC133-282345-
/O.NEW.KMKX.SV.W.0082.060628T2300Z-060628T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 645 PM CDT

* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR OKAUCHEE LAKE...AND MOVING SOUTHEAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OKAUCHEE LAKE AROUND 605 PM CDT...
  DELAFIELD AND HARTLAND AROUND 610 PM CDT...
  DOUSMAN AROUND 615 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4320 8843 4318 8854 4298 8850 4305 8826
      4315 8837

$$

GEHRING
3 follow-up statements
000 
WWUS53 KMKX 282313
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT WED JUN 28 2006

WIC133-282345-
/O.CON.KMKX.SV.W.0082.000000T0000Z-060628T2345Z/
WAUKESHA WI-
613 PM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WAUKESHA COUNTY...

AT 610 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED DIME 
SIZE HAIL AND 50 MPH WINDS IN OCONOMOWOC.  THIS STORM WAS LOCATED 
NEAR OKAUCHEE LAKE...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NASHOTAH BY 620 PM CDT
  DELAFIELD AND HARTLAND BY 630 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4320 8843 4318 8854 4297 8845 4305 8825

$$

GEHRING
000 
WWUS53 KMKX 282321
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
621 PM CDT WED JUN 28 2006

WIC133-282345-
/O.CON.KMKX.SV.W.0082.000000T0000Z-060628T2345Z/
WAUKESHA WI-
621 PM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WAUKESHA COUNTY...

AT 608 PM CDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZE HAIL 
IN DOWNTOWN OCONOMOWOC.  THE STORM IS NOW LOCATED NEAR DOUSMAN...OR 
ABOUT NEAR DELAFIELD...MOVING SOUTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH PRAIRIE...GENESEE AND GENESEE DEPOT BY 635 PM CDT   
  EAGLE BY 640 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4313 8838 4311 8852 4286 8852 4287 8827

$$

GEHRING
000 
WWUS53 KMKX 282331
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
630 PM CDT WED JUN 28 2006

WIC133-282345-
/O.CON.KMKX.SV.W.0082.000000T0000Z-060628T2345Z/
WAUKESHA WI-
630 PM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WAUKESHA COUNTY...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR NORTH PRAIRIE...OR ABOUT NEAR 
WALES...MOVING SOUTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH PRAIRIE...GENESEE AND GENESEE DEPOT BY 635 PM CDT
  MUKWONAGO BY 645 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL AND 50 MPH 
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

LAT...LON 4307 8836 4306 8849 4287 8845 4286 8825

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:25 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 28, 2:25 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT WED JUN 28 2006

.DISCUSSION...FORECAST FOCUS ON PCPN CHCS THIS WEEKEND INTO
NEXT WEEK.

UPPER-LEVEL SHORT WAVE ROTATING AROUND UPPER LOW OVER EASTERN CANADA
SHOULD EXIT SOUTHERN WISCONSIN BY 8 PM...ALONG WITH ANY LEFTOVER
INSTABILITY SHOWERS. THUS WILL KEEP ISOLATED SHOWERS GOING THRU 8
PM.

HIGH PRESSURE MOVING ACROSS THE GREAT LAKES THE NEXT COUPLE DAYS WILL
KEEP THE WEATHER SCENE RATHER QUIET FOR SOUTHERN WISCONSIN. TEMPS
WILL MODIFY 2-3 DEGREES EACH DAY. FOR SATURDAY...WEAK WARM AIR
ADVECTION CONTINUES AT 850 MB INTO SOUTHERN WISCONSIN...AND MODELS
DO MOISTEN UP THE MID AND UPPER LEVELS...BUT DRY LOW-LEVEL RETURN
FLOW AROUND EXITING HIGH PRESSURE WILL CUT OFF ANY PCPN CHANCES
FOR SATURDAY. ALSO...NO LOW-LEVEL LIFT/SQUEEZE FOR SATURDAY SINCE
NO FRONT.

WEAK SURFACE TROUGH...AHEAD OF COLD FRONT DROPPING SOUTH THRU MN AND
NORTHERN WI...IS PROGGED...TO VARYING DEGREES...TO PASS THRU
WISCONSIN SATURDAY NIGHT AS SHORTWAVE ALOFT IN NORTHWEST FLOW SWEEPS
THRU THE GREAT LAKES REGION. WILL HAVE A LOW CHANCE FOR TSTMS WITH
THIS SCENARIO FOR SATURDAY NIGHT.

AS UPPER FLOW BECOMES MORE ZONAL SUNDAY THROUGH MONDAY NIGHT...A
SERIES OF SHORT WAVES PROGGED TO MOVE THRU GREAT LAKES REGION. COLD
FRONT PREVIOUSLY MENTIONED IS PROGGED BY GFS AND OTHER MODELS TO DROP
INTO SOUTHERN WISCONSIN DURING THIS PERIOD...AND THEN MOVE BACK NORTH
AS A WARM FRONT. THUS WILL KEEP CHANCE OF TSTMS GOING THROUGHOUT THIS
PERIOD. TIMING OF SHORT WAVES AND EXACT LOCATION OF FRONT WITH
ASSOCIATED FORCING ARE DIFFICULT TO PIN DOWN AT THIS TIME...THUS
DON/T HAVE CONFIDENCE TO GO DRY IN ANY OF THE 12 HOUR PERIODS DURING
THIS TIME FRAME.

FOR TUESDAY AND TUESDAY NIGHT...SOUTHERN WISCONSIN APPEARS TO BE ON
THE NORTHERN FRINGES OF A CLOSED LOW/CONVECTIVE COMPLEX DRIFTING
NORTHEAST THROUGH MISSOURI AND ILLINOIS. THUS WILL HAVE A CHANCE OF
TSTMS FOR MY SOUTHERN TWO TIERS OF COUNTIES DURING THIS TIME. ON
WEDNESDAY...THIS LOW IS PROGGED TO BE EAST OF WISCONSIN. TIMING OF
THIS SYSTEM IS UP FOR GRABS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KAPELA
Hazardous weather outlook, Jun 28, 2:50 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 PM CDT WED JUN 28 2006

WIZ046-047-051-052-056>060-062>072-290945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
250 PM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS OVER ALL OF SOUTHERN
WISCONSIN THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS COULD
BE ON THE STRONG SIDE WITH MAINLY SMALL HAIL ALONG AND EAST OF A
LINE FROM LAKE GENEVA TO GREEN LAKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY AND TONIGHT.

LMZ643>646-665-290945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
250 PM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING. SOME MAINLY SMALL HAIL WILL BE POSSIBLE ALONG WITH BRIEF
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY.

COLLAR

In the hours before

Local storm report, Jun 28, 4:54 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             2 S MONTELLO            43.77N 89.33W
06/28/2006  E0.25 INCH       MARQUETTE          WI   PUBLIC

&&

DRH
Local storm report, Jun 28, 5:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             PARDEEVILLE             43.53N 89.30W
06/28/2006  M0.88 INCH       COLUMBIA           WI   TRAINED SPOTTER

&&

DRH
Local storm report, Jun 28, 5:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
552 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             RIO                     43.45N 89.24W
06/28/2006  E0.50 INCH       COLUMBIA           WI   PUBLIC

0520 PM     HAIL             6 SW ENDEAVOR           43.65N 89.55W
06/28/2006  M0.75 INCH       MARQUETTE          WI   PUBLIC

            HAIL LASTED ABOUT 3 MINUTES.

&&

DRH
Local storm report, Jun 28, 5:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             LEBANON                 43.26N 88.63W
06/28/2006  E0.50 INCH       DODGE              WI   TRAINED SPOTTER

&&

DRH
Local storm report, Jun 28, 5:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             3 NW ASHIPPUN           43.24N 88.56W
06/28/2006  E0.25 INCH       DODGE              WI   TRAINED SPOTTER

&&

DRH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:47 PM CDTSevere Thunderstorm WarningMKXWashington28 min
Jun 28, 5:13 PM CDTSevere Thunderstorm WarningMKXColumbia47 min
Jun 28, 5:31 PM CDTSevere Thunderstorm WarningMKXDodge44 min
Jun 28, 6:13 PM CDTSevere Thunderstorm WarningMKXDane47 min
Jun 28, 6:43 PM CDTSevere Thunderstorm WarningMKXRacine, Waukesha47 min
Jun 28, 6:49 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock41 min
Jun 28, 6:55 PM CDTSpecial Marine WarningMKX61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.